Alert archive / Massachusetts / Frost Advisories in 2016

Frost Advisory 5, NWS Boston/Norton, MA

April 27, 20165 counties in Rhode Island; 6 counties in Massachusetts; Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this frost advisory at Apr 27, 2016, 7:24 AM EDT for 5 counties in Rhode Island; 6 counties in Massachusetts; Capitol Planning Region, Connecticut. It took effect at Apr 28, 2016, 12:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2016, 7:24 AM EDT (11:24 UTC)
In effect from
Apr 28, 2016, 12:00 AM EDT
Expired
Apr 28, 2016, 3:30 AM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Barnstable County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 12 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 11.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

686 
WWUS71 KBOX 271124
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
724 AM EDT WED APR 27 2016

CTZ003-004-MAZ017-018-020-021-023-271930-
/O.NEW.KBOX.FZ.W.0001.160428T0400Z-160428T1200Z/
TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
TAUNTON...BROCKTON...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
VINEYARD HAVEN
724 AM EDT WED APR 27 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY.

* LOCATION...NORTHEASTERN CONNECTICUT...SOUTHEASTERN
  MASSACHUSETTS...AND MARTHAS VINEYARD.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...EARLY THURSDAY MORNING

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ002-MAZ007-014>016-019-022-RIZ001>007-271930-
/O.NEW.KBOX.FR.Y.0005.160428T0400Z-160428T1200Z/
HARTFORD CT-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...GLOUCESTER...
CAMBRIDGE...BOSTON...QUINCY...PLYMOUTH...CHATHAM...FALMOUTH...
PROVINCETOWN...FOSTER...SMITHFIELD...PROVIDENCE...COVENTRY...
WEST GREENWICH...EAST GREENWICH...WARWICK...WEST WARWICK...
BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
724 AM EDT WED APR 27 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY.

* LOCATION...HARTFORD COUNTY CONNECTICUT...RHODE ISLAND...COASTAL
  MASSACHUSETTS FROM CAPE COD NORTH TO CAPE ANN.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
218 
WWUS71 KBOX 271406
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1006 AM EDT WED APR 27 2016

CTZ003-004-MAZ017-018-020-021-023-272215-
/O.CON.KBOX.FZ.W.0001.160428T0400Z-160428T1200Z/
TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
TAUNTON...BROCKTON...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
VINEYARD HAVEN
1006 AM EDT WED APR 27 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT THURSDAY...

* LOCATION...NORTHEASTERN CONNECTICUT...SOUTHEASTERN 
  MASSACHUSETTS...AND MARTHAS VINEYARD.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY THURSDAY MORNING

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ002-MAZ007-014>016-019-022-RIZ001>007-272215-
/O.CON.KBOX.FR.Y.0005.160428T0400Z-160428T1200Z/
HARTFORD CT-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...GLOUCESTER...
CAMBRIDGE...BOSTON...QUINCY...PLYMOUTH...CHATHAM...FALMOUTH...
PROVINCETOWN...FOSTER...SMITHFIELD...PROVIDENCE...COVENTRY...
WEST GREENWICH...EAST GREENWICH...WARWICK...WEST WARWICK...
BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
1006 AM EDT WED APR 27 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT THURSDAY...

* LOCATION...HARTFORD COUNTY CONNECTICUT...RHODE ISLAND...
  COASTAL MASSACHUSETTS FROM CAPE COD NORTH TO CAPE ANN.

* TEMPERATURES...IN THE UPPER 30S.

* TIMING...EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
964 
WWUS71 KBOX 271923
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
323 PM EDT WED APR 27 2016

CTZ002-RIZ001-280330-
/O.UPG.KBOX.FR.Y.0005.160428T0400Z-160428T1200Z/
/O.EXA.KBOX.FZ.W.0001.160428T0400Z-160428T1200Z/
HARTFORD CT-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...FOSTER...
SMITHFIELD
323 PM EDT WED APR 27 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT.

* LOCATION...NORTHERN CONNECTICUT AND RHODE ISLAND...INTERIOR
  SOUTHEASTERN MASSACHUSETTS.

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...EARLY TOMORROW MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ003-004-MAZ017-018-020-021-023-280330-
/O.CON.KBOX.FZ.W.0001.160428T0400Z-160428T1200Z/
TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
TAUNTON...BROCKTON...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
VINEYARD HAVEN
323 PM EDT WED APR 27 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT THURSDAY...

* LOCATION...SOUTHERN RHODE ISLAND...EAST COASTAL MASSACHUSETTS.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TOMORROW MORNING

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MAZ007-014>016-019-022-RIZ002>007-280330-
/O.CON.KBOX.FR.Y.0005.160428T0400Z-160428T1200Z/
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON...
QUINCY...PLYMOUTH...CHATHAM...FALMOUTH...PROVINCETOWN...
PROVIDENCE...COVENTRY...WEST GREENWICH...EAST GREENWICH...
WARWICK...WEST WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
323 PM EDT WED APR 27 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT THURSDAY...

* LOCATION...HARTFORD COUNTY CONNECTICUT...RHODE ISLAND... 
  COASTAL MASSACHUSETTS FROM CAPE COD NORTH TO CAPE ANN.

* TEMPERATURES...IN THE UPPER 30S.

* TIMING...EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
889 
WWUS71 KBOX 271924
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EDT WED APR 27 2016

CTZ002>004-MAZ017-018-020-021-023-RIZ001-280330-
/O.CON.KBOX.FZ.W.0001.160428T0400Z-160428T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...TAUNTON...BROCKTON...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...VINEYARD HAVEN...FOSTER...SMITHFIELD
324 PM EDT WED APR 27 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT THURSDAY...

* LOCATION...NORTHERN CONNECTICUT AND RHODE ISLAND...INTERIOR 
  SOUTHEASTERN MASSACHUSETTS.

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...EARLY TOMORROW MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MAZ007-014>016-019-022-RIZ002>007-280330-
/O.CON.KBOX.FR.Y.0005.160428T0400Z-160428T1200Z/
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON...
QUINCY...PLYMOUTH...CHATHAM...FALMOUTH...PROVINCETOWN...
PROVIDENCE...COVENTRY...WEST GREENWICH...EAST GREENWICH...
WARWICK...WEST WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
324 PM EDT WED APR 27 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT THURSDAY...

* LOCATION...COASTAL MASSACHUSETTS FROM CAPE COD NORTH TO CAPE ANN
  AS WELL AS MARTHAS VINEYARD.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TOMORROW MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
781 
WWUS71 KBOX 280143
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
943 PM EDT WED APR 27 2016

CTZ002>004-MAZ017-018-020-021-023-RIZ001-280945-
/O.CON.KBOX.FZ.W.0001.160428T0400Z-160428T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...TAUNTON...BROCKTON...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...VINEYARD HAVEN...FOSTER...SMITHFIELD
943 PM EDT WED APR 27 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

* LOCATION...NORTHERN CONNECTICUT AND RHODE ISLAND...INTERIOR 
  SOUTHEASTERN MASSACHUSETTS.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...EARLY TOMORROW MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MAZ007-014>016-019-022-RIZ002>007-280945-
/O.CON.KBOX.FR.Y.0005.160428T0400Z-160428T1200Z/
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON...
QUINCY...PLYMOUTH...CHATHAM...FALMOUTH...PROVINCETOWN...
PROVIDENCE...COVENTRY...WEST GREENWICH...EAST GREENWICH...
WARWICK...WEST WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
943 PM EDT WED APR 27 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

* LOCATION...COASTAL MASSACHUSETTS FROM CAPE COD NORTH TO CAPE 
  ANN AS WELL AS MARTHAS VINEYARD.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TOMORROW MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
591 
WWUS71 KBOX 280730
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
330 AM EDT THU APR 28 2016

CTZ002>004-MAZ017-018-020-021-023-RIZ001-280830-
/O.CAN.KBOX.FZ.W.0001.000000T0000Z-160428T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...TAUNTON...BROCKTON...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...VINEYARD HAVEN...FOSTER...SMITHFIELD
330 AM EDT THU APR 28 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE
WARNING.

TEMPERATURES HAVE NOT FALLEN AS FAR OR AS QUICKLY AS PREVIOUSLY
EXPECTED DUE TO CONTINUED WINDS IN MOST AREAS.

$$

MAZ007-014>016-019-022-RIZ002>007-280830-
/O.CAN.KBOX.FR.Y.0005.000000T0000Z-160428T1200Z/
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-BARNSTABLE MA-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON...
QUINCY...PLYMOUTH...CHATHAM...FALMOUTH...PROVINCETOWN...
PROVIDENCE...COVENTRY...WEST GREENWICH...EAST GREENWICH...
WARWICK...WEST WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
330 AM EDT THU APR 28 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST
ADVISORY.

TEMPERATURES HAVE NOT FALLEN AS FAR OR AS QUICKLY AS PREVIOUSLY
EXPECTED DUE TO CONTINUED WINDS IN MOST AREAS.

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Apr 27, 7:11 AM EDT, 13 minutes earlier.

Area forecast discussion, Apr 27, 7:11 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
711 AM EDT WED APR 27 2016

.SYNOPSIS...
HIGH PRESSURE FROM CENTRAL CANADA TO NEW ENGLAND WILL BE IN
CONTROL THROUGH THE WEEKEND...YIELDING DRY WEATHER WITH MILD
AFTERNOONS AND CHILLY NIGHTS. AN APPROACHING FRONTAL SYSTEM WILL
BRING ANOTHER CHANCE OF RAIN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
710 AM UPDATE...PATCHY DENSE FOG CONTINUES ACROSS MUCH OF
SOUTHERN NEW ENGLAND WITH VISIBILITIES DROPPING TO A QUARTER OF A
MILE AT TIMES. WITH THE SUN UP NOW...AND TEMPERATURES CLIMBING...
EXPECT FOG TO LIFT QUICKLY OVER THE NEXT HOUR OR TWO. A FEW HIGH
CLOUDS CONTINUE TO STREAM OVER THE AREA BUT THESE SHOULD ALSO
CLEAR AS DRIER AIR STARTS TO FILL IN FROM THE NORTH.

W/NW FLOW ALOFT TODAY WITH DRY AIR THROUGH THE COLUMN WILL RESULT
IN MOSUNNY SKIES. SOME DIURNAL CU WILL DEVELOP GIVEN MARGINAL
MOISTURE AROUND 850 MB ALONG WITH WEAK FRONT/SFC TROF PROVIDING
WEAK CONVERGENCE. SOUNDINGS INDICATE DECENT MIXING EXTENDING JUST
ABOVE 850 MB. TEMPS AT THIS LEVEL AROUND 0C WILL SUPPORT HIGHS IN
THE UPPER 50S TO LOWER 60S...MILDEST IN THE CT VALLEY AND INTERIOR
NE MA. SEABREEZES ALONG THE S COAST WILL KEEP TEMPS COOLER HERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
HIGH PRES IN CONTROL WITH DRY AIRMASS...CLEAR SKIES AND LIGHT
WINDS YIELDING ANOTHER CHILLY/FROSTY NIGHT. LEANED TOWARD A BLEND
OF COLDER MOS TEMPS...WITH MINS RANGING FROM MID 20S TO LOW/MID
30S. FROST/FREEZE HEADLINES WILL BE NEEDED FOR PORTIONS OF NE
CT/RI AND E MA.

THURSDAY...
UPPER LEVEL CONFLUENT FLOW WILL KEEP COASTAL LOW MOVING OFF MID
ATLC COAST WELL SOUTH OF NEW ENGLAND...WITH HIGH PRES REMAINING
IN CONTROL. ANOTHER MOSUNNY DAY EXPECTED WITH OVERRUNNING CLOUDS
MOSTLY TO THE SOUTH. EXPECT TEMPS TO BE SIMILAR TO TODAY WITH
HIGHS UPPER 50S TO LOWER 60S...BUT COOLER ALONG BOTH COASTS WHERE
SEABREEZES LIKELY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...

* MAINLY DRY WEATHER WITH TEMPS WARMING TO NEAR NORMAL THIS WEEKEND
* RAIN POSSIBLE EARLY NEXT WEEK

MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH THE WEEKEND. AFTER
THAT THERE ARE DISCREPANCIES WITH QUITE A DIFFERENCE IN THE
OPERATIONAL MODEL SOLUTIONS FOR THE EARLY PART OF THE WORK WEEK
NEXT WEEK. THE 26/12Z RUN OF THE ECMWF HAS LOW PRESSURE MOVING OFF
THE DELMARVA PENINSULA AND MOVING OVER THE 40/70 BENCHMARK AND
INTO THE MARITIMES. THE 27/00Z RUN OF THE GFS KEEPS HIGH PRESSURE
TO THE NORTH MORE IN CONTROL WITH THE MID-ATLANTIC LOW SUPPRESSED
FARTHER TO THE SOUTH AND LOW PRESSURE IN QUEBEC BRINGING AN
APPROACHING FRONT TOWARDS SOUTHERN NEW ENGLAND. LOOKING AT THE
ENSEMBLE SOLUTIONS...THE EPS HAS ONE SOLUTION OFF THE DELMARVA
WITH THE REST SPREAD FROM THE CAROLINAS TO THE GREAT LAKES MONDAY
MORNING AND TRAVELING THROUGH NORTHERN NEW ENGLAND TO OFF THE
CAROLINA COAST TUESDAY. THE GEFS HAS MOST MEMBERS SOUTH OF THE
DELMARVA LOCATION MONDAY MORNING THOUGH ONE SOLUTION FOLLOWS THAT
PATH BUT WITH ALL SOLUTIONS BETWEEN THE CAROLINAS AND NEW ENGLAND
AS WE MOVE INTO TUESDAY. THEREFORE...AM LEANING A BIT MORE TOWARDS
THE OPERATIONAL ECMWF RUN AND A WETTER SOLUTION FOR MONDAY AND
TUESDAY.

THURSDAY NIGHT THROUGH SATURDAY...LOW PRESSURE PASSES WELL SOUTH OF
SOUTHERN NEW ENGLAND...PERHAPS BRINGING SOME SHOWERS TO THE SOUTH
COASTS OF RI/MA THURSDAY NIGHT AND FRIDAY.  HIGH PRESSURE BUILDS
BACK INTO SOUTHERN NEW ENGLAND SATURDAY.  ASIDE FROM THE SOUTH
COAST...EXPECT DRY WEATHER WITH MODERATING TEMPERATURES.
TEMPERATURES SHOULD REACH NORMAL LEVELS BY SATURDAY.

SUNDAY...A SHORTWAVE MOVES THROUGH THE UPPER LEVEL FLOW BRINGING
SHOWERS TO SOUTHERN NEW ENGLAND.  TEMPERATURES ARE EXPECTED TO BE
SEASONABLE FOR THE FIRST OF MAY.

MONDAY AND TUESDAY...AS STATED ABOVE THERE IS SOME UNCERTAINTY WITH
THIS PERIOD.  BUT GIVEN THE CONSENSUS AMONGST THE MODEL
SOLUTIONS...WILL HAVE SLIGHT CHANCE TO CHANCE POPS FOR RAIN THROUGH
MUCH OF THIS PERIOD.  TEMPERATURES WILL DEPEND ON THE TRACK OF THE
LOW PRESSURE SYSTEM SO HARD TO SAY WHERE THEY WILL BE.  RIGHT NOW
BASED ON A BLEND OF THE MODELS...THEY LOOK TO BE JUST BELOW
NORMAL.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH THURSDAY/...HIGH CONFIDENCE.

TODAY...VFR. EXPECT SOUTH COAST SEABREEZES TO DEVELOP IN THE
AFTERNOON BUT LOWER CONFIDENCE ON SEABREEZES PENETRATING E COASTAL
MA.

TONIGHT...VFR. LIGHT WINDS.

THU...VFR. SEABREEZES LIKELY ALONG EAST AND SOUTH COASTS.

KBOS TERMINAL...SOME UNCERTAINTY ON DEVELOPMENT OF SEABREEZE
TODAY. MAY SEE A BRIEF SEABREEZE AROUND MIDDAY/EARLY AFTERNOON
BUT CONFIDENCE IS LOW. SEABREEZES MORE LIKELY THU.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...

THURSDAY NIGHT THROUGH SATURDAY...HIGH CONFIDENCE. MAINLY VFR.
LOW PROBABILITY OF MVFR CONDITIONS IN -SHRA ALONG THE SOUTH COASTS
OF RI/MA THURSDAY NIGHT AND FRIDAY.

SUNDAY...MODERATE CONFIDENCE. MAINLY VFR. LOW PROBABILITY OF
BRIEF MVFR CONDITIONS IN SCT -SHRA.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH THURSDAY/...HIGH CONFIDENCE.

QUIET BOATING WEATHER WITH LIGHT WINDS...BECOMING ONSHORE ACROSS
NEARSHORE WATERS THIS AFTERNOON AND THU AFTERNOON AS SEABREEZES
DEVELOP. SUBSIDING SEAS OVER SOUTH COASTAL WATERS TODAY.

OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...

THURSDAY NIGHT...HIGH CONFIDENCE.  QUIET BOATING WEATHER.

FRIDAY...HIGH CONFIDENCE.  LOW PRESSURE PASSES WELL SOUTH OF THE
WATERS...WITH SEAS INCREASING ON THE SOUTHERN WATERS TO ABOUT 5
FEET.  WINDS REMAIN BELOW 25 KTS.

SATURDAY...HIGH CONFIDENCE.  HIGH PRESSURE BRINGS QUIET BOATING
WEATHER.

SUNDAY...HIGH CONFIDENCE.  QUIET BOATING WEATHER WITH THE POTENTIAL
FOR RAIN SHOWERS THROUGHOUT THE DAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM EDT THIS
     MORNING FOR ANZ254.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 PM EDT THIS
     AFTERNOON FOR ANZ255-256.

&&

SYNOPSIS...KJC/RLG
NEAR TERM...KJC/RLG
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...KJC/RLG
MARINE...KJC/RLG
Hazardous weather outlook, Apr 27, 7:06 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
706 AM EDT WED APR 27 2016

MAZ002>006-008>013-026-281115-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN MIDDLESEX MA-
706 AM EDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS
AND WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-281115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
706 AM EDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ007-014>024-RIZ001>008-281115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
706 AM EDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

FROST AND FREEZE HEADLINES WILL LIKELY BE NEEDED AGAIN TONIGHT FOR
PORTIONS OF CONNECTICUT...RHODE ISLAND...AND EASTERN
MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Apr 27, 5:49 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
549 AM EDT WED APR 27 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-271200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBOROUGH...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...FOSTER...
SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH...
EAST GREENWICH...WARWICK...WEST WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
549 AM EDT WED APR 27 2016

...PATCHY DENSE FOG THROUGH THE EARLY MORNING HOURS...

AREAS OF PATCHY DENSE FOG HAVE DEVELOPED ACROSS MUCH OF SOUTHERN
NEW ENGLAND. VISIBILITIES MAY BE AS LOW AS HALF A MILE AT TIMES.
MOTORISTS ARE ADVISED TO BE EXTRA CAUTIOUS EARLY THIS MORNING AND
BE PREPARED FOR RAPID CHANGES IN VISIBILITY. THE FOG IS EXPECTED
TO DISSIPATE AROUND 8 AM.

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:24 AM EDTFreeze WarningBOXProvidence20 hr
Apr 26, 9:19 PM EDTSmall Craft Advisory for Hazardous SeasBOX18 hr

Nearby

Frost Advisories in Massachusetts, 2016Frost Advisories in Rhode Island, 2016Frost Advisories in Connecticut, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.